Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 62, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 10, 1995, 3:25 PM EDT for Brevard County, Florida. It was in force for 50 min.
The area
The counties it named.
The facts
- Issued
- Jul 10, 1995, 3:25 PM EDT (19:25 UTC)
- Expired
- Jul 10, 1995, 4:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1208 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 101926 RRA SVRMLB FLC009-102015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 325 PM EDT MON JUL 10 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 415 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...BREVARD COUNTY AT 325 PM...MELBOURNE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM OVER CAPE CANAVERAL. THE STORMS WILL MOVE NORTHEAST AT 25 MPH. OTHER STORMS MAY FORM FARTHER SOUTH OVER CENTRAL BREVARD COUNTY...MOVING NEAR THE COAST TO NEAR COCOA BEACH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 58 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE OR IN MOBILE HOMES SHOULD MOVE INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:15 PM EDT, 10 minutes earlier.
Area forecast discussion, Jul 10, 3:15 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 314 PM EDT MON JUL 10 1995 SVR WW #756 TIL 00Z. WILL KEEP THIS BRIEF CONSIDERING CURRENT WX. STORMS RAPIDLY FIRING ALONG C-BREEZE CONVERGENCE AREA NEAR COAST... ...WHICH IS BEING HELD BACK BY STRONG SW FLOW. PROGS BRING CYCLONIC SHEAR AXIS/VORT LOBE ACROSS NORTH FLORIDA 12-24 HOURS...AND STALL IT OUT 36 TO 48 HOURS. LIKE HIGH POPS OF NGM...ESPECIALLY SOUTH WILL. TRIM BACK JUST A HAIR FOR WEDNEDAY...KEEPING GOOD CHANCE/LIKELY TO THE SOUTH. THANX MIA FOR YOUR INPUT. @1...VOLUSIA LAKE ORANGE SEMINOLE @2...OSCEOLA BREVARD INDIAN RIVER @3...ST LUCIE MARTIN OKEECHOBEE MCO 73/91 73/92 74 604543 DAB 72/89 73/90 73 604543 MLB 7t2/90 74/91 73 604544 CRISTALDI
In the hours before
Special weather statement, Jul 10, 10:47 AM EDT, 4 hours 38 minutes before
FLZ041-044>047-053-054-058-059-064-501-101630- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1100 AM EDT MON JUL 10 1995 ...SCATTERED THUNDERSTORMS EXPECTED ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON... AN UPPER LEVEL TROUGH CURRENTLY CENTERED OVER THE EASTERN GULF OF MEXICO WILL MOVE ACROSS THE FLORIDA PENINSULA TODAY. IN ADDITION...AN EAST COAST SEA BREEZE IS FORECAST TO DEVELOP AND SLOWLY MOVE INLAND DURING THE MID TO LATE AFTERNOON HOURS. DEEP LAYER SOUTHWEST FLOW AHEAD OF THIS TROUGH WILL INCREASE LOW LEVEL MOISTURE ACROSS THE PENINSULA THIS AFTERNOON...THUS MAKING THE ATMOSPHERE QUITE UNSTABLE. THE SOUTHWEST WIND FLOW WILL ALSO PROVIDE FAVORABLE CONVERGENCE WITH THE EASTERLY FLOW BEHIND THE EAST COAST SEA BREEZE...ESPECIALLY NEAR THE COAST. IN ADDITION...ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS EXTEND FROM AROUND TAMPA TO SARASOTA...WESTWARD INTO THE GULF OF MEXICO. THESE SHOWERS AND STORMS WILL INCREASE IN COVERAGE THIS AFTERNOON...WHILE MOVING TO THE NORTHEAST AT 25 MPH. SOME OF THESE STORMS MAY INTERACT WITH THE EAST COAST SEA BREEZE LATER THIS AFTERNOON...A FEW COULD BECOME STRONG TO SEVERE. STRONGER THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF WIND GUSTS TO 40 MPH...SMALL HAIL AND TORRENTIAL DOWNPOURS. A FEW STORMS COULD BECOME SEVERE...PRODUCING WIND GUSTS IN EXCESS OF 57 MPH AND LARGE HAIL. ALL THUNDERSTORMS ARE CAPABLE OF PRODUCING FLORIDA/S NUMBER ONE THUNDERSTORM KILLER...DEADLY CLOUD TO GROUND LIGHTNING. HEAD INDOORS AT THE FIRST SIGN OF THREATENING WEATHER. STORM SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF SIGNIFICANT WEATHER DAMAGE TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. MARINE OUTLOOK...SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE INTRACOASTAL WATERWAYS FROM CAPE CANAVERAL SOUTH BY MID AFTERNOON AND THEN MOVE SLOWLY INLAND. BY LATE THIS AFTERNOON STORMS WILL MOVE OFF THE COAST INTO THE COASTAL WATERS OF THE ATLANTIC. THUNDERSTORMS...ESPECIALLY LATE THIS AFTERNOON WILL BE CAPABLE OF CAUSING WIND GUSTS IN EXCESS OF 35 KNOTS...DEADLY CLOUD TO WATER LIGHTNING...AND LOCALLY ROUGH SEAS. MARINE INTERESTS SHOULD AVOID POTENTIALLY DANGEROUS WEATHER BY HEADING TO STAFE HARBOR AT THE FIRST SIGN OF THUNDERSTORMS. CRISTALDI
Special weather statement, Jul 10, 11:00 AM EDT, 4 hours 25 minutes before
FLZ041-044>047-053-054-058-059-064-501-101630- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1100 AM EDT MON JUL 10 1995 ...SCATTERED THUNDERSTORMS EXPECTED ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON... AN UPPER LEVEL TROUGH CURRENTLY CENTERED OVER THE EASTERN GULF OF MEXICO WILL MOVE ACROSS THE FLORIDA PENINSULA TODAY. IN ADDITION...AN EAST COAST SEA BREEZE IS FORECAST TO DEVELOP AND SLOWLY MOVE INLAND DURING THE MID TO LATE AFTERNOON HOURS. DEEP LAYER SOUTHWEST FLOW AHEAD OF THIS TROUGH WILL INCREASE LOW LEVEL MOISTURE ACROSS THE PENINSULA THIS AFTERNOON...THUS MAKING THE ATMOSPHERE QUITE UNSTABLE. THE SOUTHWEST WIND FLOW WILL ALSO PROVIDE FAVORABLE CONVERGENCE WITH THE EASTERLY FLOW BEHIND THE EAST COAST SEA BREEZE...ESPECIALLY NEAR THE COAST. IN ADDITION...ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS EXTEND FROM AROUND TAMPA TO SARASOTA...WESTWARD INTO THE GULF OF MEXICO. THESE SHOWERS AND STORMS WILL INCREASE IN COVERAGE THIS AFTERNOON...WHILE MOVING TO THE NORTHEAST AT 25 MPH. SOME OF THESE STORMS MAY INTERACT WITH THE EAST COAST SEA BREEZE LATER THIS AFTERNOON...A FEW COULD BECOME STRONG TO SEVERE. STRONGER THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF WIND GUSTS TO 40 MPH...SMALL HAIL AND TORRENTIAL DOWNPOURS. A FEW STORMS COULD BECOME SEVERE...PRODUCING WIND GUSTS IN EXCESS OF 57 MPH AND LARGE HAIL. ALL THUNDERSTORMS ARE CAPABLE OF PRODUCING FLORIDA/S NUMBER ONE THUNDERSTORM KILLER...DEADLY CLOUD TO GROUND LIGHTNING. HEAD INDOORS AT THE FIRST SIGN OF THREATENING WEATHER. STORM SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF SIGNIFICANT WEATHER DAMAGE TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. MARINE OUTLOOK...SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE INTRACOASTAL WATERWAYS FROM CAPE CANAVERAL SOUTH BY MID AFTERNOON AND THEN MOVE SLOWLY INLAND. BY LATE THIS AFTERNOON STORMS WILL MOVE OFF THE COAST INTO THE COASTAL WATERS OF THE ATLANTIC. THUNDERSTORMS...ESPECIALLY LATE THIS AFTERNOON WILL BE CAPABLE OF CAUSING WIND GUSTS IN EXCESS OF 35 KNOTS...DEADLY CLOUD TO WATER LIGHTNING...AND LOCALLY ROUGH SEAS. MARINE INTERESTS SHOULD AVOID POTENTIALLY DANGEROUS WEATHER BY HEADING TO SAFE HARBOR AT THE FIRST SIGN OF THUNDERSTORMS. CRISTALDI
Special weather statement, Jul 10, 3:00 PM EDT, 25 minutes before
FLZ041-044>047-053-054-058-059-064-501-102030- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 3 PM EDT MON JUL 10 1995 ...SEVERE THUNDERSTORM WATCH FOR ALL OF EAST CENTRAL FLORIDA UNTIL 8PM...THUNDERSTORMS DEVELOPING RAPIDLY... STRONGER THAN NORMAL WESTERLY FLOW AND A VERY UNSTABLE ATMOSPHERE HAVE COMBINED TO BRING A THREAT OF SEVERE THUNDERSTORMS TO EAST CENTRAL FLORIDA FROM LATE THIS AFTERNOON INTO THIS EVENING. STRONG THUNDERSTORMS HAVE ALREADY DEVELOPED FROM NORTHERN BREVARD COUNTY INTO OSCEOLA COUNTY AND FROM LAKE OKEECHOBEE TO THE STUART - FT PIERCE AREA. AS WESTERLY STEERING WINDS MOVE THESE STORMS TOWARD THE EAST COAST AND THEY INTERACT WITH THE EAST COAST SEA BREEZE - RAPID STRENGTHENING SHOULD OCCUR...SOME OF THE STORMS WILL LIKELY BECOME SEVERE WITH THE GREATEST THREAT BEING FROM LARGE HAIL AND LOCALLY DAMAGING THUNDERSTORM WINDS. AN ISOLATED TORNADO OR WATERSPOUT NEAR THE COAST IS ALSO A POSSIBILITY. RESIDENTS OF EAST CENTRAL FLORIDA...ESPECIALLY THE COASTAL COUNTIES SHOULD REMAIN ALERT TO THE APPROACH OF THESE STORMS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THUNDERSTORMS WILL MOVE IN FROM THE WEST TO SOUTHWEST AT 20 MPH. THESE THUNDERSTORMS WILL ALSO CONTAIN FREQUENT DEADLY LIGHTNING. OFTEN EAST-MOVING STORMS CATCH MARINERS AND THOSE ALONG THE BEACHES UNPREPARED. BE ALERT TO DARKENING SKIES FROM THE WEST AND BE PREPARED TO SEEK COVER. FOR MARINERS IN THE INTRA COASTAL AND NEARSHORE WATERS...STRONG THUNDERSTORMS WILL MOVE OUT OVER THE COASTAL WATERS AND BE A HAZARD TO BOATERS WELL INTO THE EVENING HOURS. SPOTTERS ARE REQUESTED TO COLLECT AND PASS ALONG ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. HAGEMEYER
Special weather statement, Jul 10, 3:04 PM EDT, 21 minutes before
FLZ041-044>047-053-054-058-059-064-501-102030- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 3 PM EDT MON JUL 10 1995 ...SEVERE THUNDERSTORM WATCH FOR ALL OF EAST CENTRAL FLORIDA UNTIL 8PM...THUNDERSTORMS DEVELOPING RAPIDLY... STRONGER THAN NORMAL WESTERLY FLOW AND A VERY UNSTABLE ATMOSPHERE HAVE COMBINED TO BRING A THREAT OF SEVERE THUNDERSTORMS TO EAST CENTRAL FLORIDA FROM LATE THIS AFTERNOON INTO THIS EVENING. STRONG THUNDERSTORMS HAVE ALREADY DEVELOPED FROM NORTHERN BREVARD COUNTY INTO OSCEOLA COUNTY AND FROM LAKE OKEECHOBEE TO THE STUART - FT PIERCE AREA. AS WESTERLY STEERING WINDS MOVE THESE STORMS TOWARD THE EAST COAST AND THEY INTERACT WITH THE EAST COAST SEA BREEZE - RAPID STRENGTHENING SHOULD OCCUR...SOME OF THE STORMS WILL LIKELY BECOME SEVERE WITH THE GREATEST THREAT BEING FROM LARGE HAIL AND LOCALLY DAMAGING THUNDERSTORM WINDS. AN ISOLATED TORNADO OR WATERSPOUT NEAR THE COAST IS ALSO A POSSIBILITY. RESIDENTS OF EAST CENTRAL FLORIDA...ESPECIALLY THE COASTAL COUNTIES SHOULD REMAIN ALERT TO THE APPROACH OF THESE STORMS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THUNDERSTORMS WILL MOVE IN FROM THE WEST TO SOUTHWEST AT 20 MPH. THESE THUNDERSTORMS WILL ALSO CONTAIN FREQUENT DEADLY LIGHTNING. OFTEN EAST-MOVING STORMS CATCH MARINERS AND THOSE ALONG THE BEACHES UNPREPARED. BE ALERT TO DARKENING SKIES FROM THE WEST AND BE PREPARED TO SEEK COVER. FOR MARINERS IN THE INTRA COASTAL AND NEARSHORE WATERS...STRONG THUNDERSTORMS WILL MOVE OUT OVER THE COASTAL WATERS AND BE A HAZARD TO BOATERS WELL INTO THE EVENING HOURS. SPOTTERS ARE REQUESTED TO COLLECT AND PASS ALONG ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. HAGEMEYER
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:37 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 68 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.